Alert archive / Wisconsin / Flash Flood Warnings in 2013
Flash Flood Warning 7, NWS Milwaukee, WI
NWS Milwaukee, WI issued this flash flood warning at Jun 26, 2013, 6:10 AM CDT for Green County, Rock County, Wisconsin. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2013, 6:10 AM CDT (11:10 UTC)
- Expired
- Jun 26, 2013, 9:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Flood severity
- None
Counties Green County, WI, Rock County, WI
The radar
The Milwaukee radar (KMKX), 72 km from the middle of the area, began a volume at 11:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 7:50 AM CDT | FLASH FLOOD | Dayton, WI | NUMEROUS ROADS BARRICADED DUE TO HIGH WATER. COUNTY ROAD N NORTH OF DAYTON CLOSED DUE TO FLOODING. HIGH WATER ISSUES REPORTED FROM BELVILLE TO DAYTON AND BROOKLYN. 2 DAY RAINFALL ESTIMATES FROM 9 INCHES ON LEGACY PRODUCTS TO 12 INCHES ON DUAL POL. UP TO 4 INCH |
| Jun 26, 8:40 AM CDT | FLASH FLOOD | Edgerton, WI | WEST FULTON ST IS BLOCKED OFF DUE TO FLOODING. 1 FOOT OF WATER OVER ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 100 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 11.2 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2162 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1316 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
534
WGUS53 KMKX 261110
FFWMKX
WIC045-105-261400-
/O.NEW.KMKX.FF.W.0007.130626T1110Z-130626T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
610 AM CDT WED JUN 26 2013
THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN GREEN COUNTY IN SOUTH CENTRAL WISCONSIN...
NORTHWESTERN ROCK COUNTY IN SOUTH CENTRAL WISCONSIN...
* UNTIL 900 AM CDT
* AT 608 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. 1 TO 2 INCHES OF RAIN HAS FALLEN IN THE PAST
HOUR...WITH AROUND 2.5 INCHES IN THE DAYTON AREA. ANOTHER 1 TO 2
INCHES OF RAIN IS EXPECTED.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
EDGERTON...EVANSVILLE...BROOKLYN...MONTICELLO AND NEW GLARUS.
THE DAYTON AREA RECEIVED ABOUT 5 INCHES OF RAIN YESTERDAY AND 2 DAY
TOTALS ON RADAR ARE IN THE 7 INCH RANGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
&&
LAT...LON 4286 8969 4286 8937 4284 8937 4285 8901
4274 8912 4273 8961
$$
CRAVEN1 follow-up statement
163
WGUS73 KMKX 261312
FFSMKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
812 AM CDT WED JUN 26 2013
WIC045-105-261400-
/O.CON.KMKX.FF.W.0007.000000T0000Z-130626T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREEN WI-ROCK WI-
812 AM CDT WED JUN 26 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 AM CDT FOR
NORTHWESTERN ROCK AND NORTHEASTERN GREEN COUNTIES...
AT 804 AM CDT...ROCK COUNTY LAW ENFORCEMENT REPORTED NUMEROUS ROADS
FLOODED IN THE EVANSVILLE AND UNION AREAS...INCLUDING HIGHWAY 15
NEAR UNION.
NUMEROUS ROADS WERE BARRICADED ALONG THE HIGHWAY 92 CORRIDOR IN
GREEN COUNTY FROM BELLEVILE TO DAYTON AND BROOKLYN.
THE HEAVIEST RAINS APPEAR TO BE OVER BUT ANOTHER QUARTER INCH OF
RAIN IS EXPECTED BEFORE THE RAIN ENDS LATER THIS MORNING.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EDGERTON AND
BROOKLYN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 4286 8969 4286 8937 4284 8937 4285 8901
4274 8912 4273 8961
$$
CRAVENWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 4:01 AM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Jun 26, 4:01 AM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
401 AM CDT WED JUN 26 2013
.SHORT TERM...THIS SECTION WILL BE ADDED SHORTLY.
.THURSDAY THROUGH SATURDAY...FORECAST CONFIDENCE...MEDIUM
CHANCE FOR SHOWERS/STORMS WILL LINGER THURSDAY AS THE FIRST IN A
SERIES OF SHORTWAVES MOVES THROUGH. STILL SEEING A DECENT AMOUNT
OF INSTABILITY THROUGH THE DAY ON MODEL SOUNDINGS...SO A FEW
STRONGER STORMS CERTAINLY POSSIBLE. SHOULD SEE NEAR NORMAL TEMPS.
A PAIR OF SHORTWAVES ARE EXPECTED TO MOVE THROUGH FRIDAY AND
SATURDAY...BRINGING MORE SHOWER/STORM CHANCES TO SOUTHERN WISCONSIN.
LOOKS LIKE COOLING TEMPS INTO THE WEEKEND UNDER NORTHWEST FLOW.
.SUNDAY THROUGH TUESDAY...FORECAST CONFIDENCE...MEDIUM
LOOKS MAINLY DRY SUNDAY AND MONDAY WITH HIGH PRESSURE FINALLY
RETURNING TO THE AREA. COULD SEE A CHANCE FOR SHOWERS AND STORMS
RETURN BY TUESDAY...THOUGH MOST MODELS REMAIN DRY THROUGH THIS
DAY. SHOULD SEE TEMPS A BIT BELOW NORMAL THROUGH THE FIRST COUPLE
DAYS OF NEXT WEEK.
&&
.AVIATION/12Z TAFS/...THIS SECTION WILL BE ADDED SHORTLY.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR WIZ046-047-056-
057-062-063-067>070.
LM...NONE.
&&
TODAY/TONIGHT AND AVIATION...GEHRING
THURSDAY THROUGH TUESDAY...DDVHazardous weather outlook, Jun 25, 9:48 PM CDT, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 948 PM CDT TUE JUN 25 2013 WIZ046-047-051-052-056>060-062>072-270300- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 948 PM CDT TUE JUN 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT ALONG AND WEST OF A BERLIN...COLUMBUS...DEERFIELD...TO GENOA CITY LINE. THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL IS POSSIBLE. MANY RIVERS IN FAR SOUTHERN WISCONSIN ARE AT...OR FORECAST TO BE AT BANKFULL OR FLOOD LEVELS. KEEP UP WITH THE LATEST FORECASTS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SOUTH OF A LINE FROM THE DELLS TO MILWAUKEE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON WEDNESDAY MAINLY WEST OF A LINE FROM FOND DU LAC TO KENOSHA...AS LOW PRESSURE MOVES SLOWLY ACROSS WISCONSIN. THE THREAT FOR HEAVY RAIN AND FLASH FLOODING WILL LIKELY CONTINUE INTO WEDNESDAY. CHANCES OF THUNDERSTORMS WILL STILL CONTINUE THROUGH THE END OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING THROUGH WEDNESDAY. REPORTS OF HEAVY RAINFALL AND FLOODING ARE ALSO APPRECIATED. LMZ643>646-270300- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 948 PM CDT TUE JUN 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY AS LOW PRESSURE AND MOVES SLOWLY ACROSS WISCONSIN AND LAKE MICHIGAN. CHANCES OF THUNDERSTORMS WILL STILL CONTINUE THROUGH THE END OF THE WEEK. A WARM AND HUMID AIR MASS FLOWING OVER THE COLDER WATERS OF LAKE MICHIGAN WILL LIKELY RESULT IN AREAS OF FOG...POSSIBLY DENSE AT TIMES. HENTZ WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Jun 26, 3:15 AM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
315 AM CDT WED JUN 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 AM TSTM WND DMG DARLINGTON 42.68N 90.12W
06/26/2013 LAFAYETTE WI 911 CALL CENTER
TREES AND POWERLINES DOWN
0303 AM NON-TSTM WND GST DARLINGTON 42.68N 90.12W
06/26/2013 M61 MPH LAFAYETTE WI MESONET
MEASURED AT DARLINGTON ELEMENTARY/MIDDLE SCHOOL.
&&
DDVSpecial weather statement, Jun 26, 3:17 AM CDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 317 AM CDT WED JUN 26 2013 WIZ063-068>070-260915- DANE-GREEN-ROCK-WALWORTH- 317 AM CDT WED JUN 26 2013 ...STRONG THUNDERSTORMS ACROSS DANE...GREEN...ROCK...AND WALWORTH COUNTIES... AT 312 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 21 MILES WEST OF EVANSVILLE TO 10 MILES EAST OF BELOIT...MOVING NORTHEAST AT 15 MPH. PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... NEW GLARUS BY 320 AM CDT... JANESVILLE AIRPORT AND FOOTVILLE BY 325 AM CDT... SHARON BY 330 AM CDT... EVANSVILLE AND BELLEVILLE BY 345 AM CDT... DOWNTOWN JANESVILLE BY 350 AM CDT... DARIEN BY 355 AM CDT... WALWORTH AND BROOKLYN BY 400 AM CDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. MGG
Special weather statement, Jun 26, 3:20 AM CDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 320 AM CDT WED JUN 26 2013 WIZ056-057-063-260915- COLUMBIA-DANE-SAUK- 320 AM CDT WED JUN 26 2013 ...STRONG THUNDERSTORMS MOVING ACROSS NORTHERN DANE...FAR SOUTHEAST SAUK...AND SOUTHWEST COLUMBIA COUNTIES... AT 317 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SAUK CITY TO WAUNAKEE...MOVING NORTHEAST AT 15 MPH. PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... WAUNAKEE AND PRAIRIE DU SAC BY 325 AM CDT... WINDSOR BY 350 AM CDT... DE FOREST BY 355 AM CDT... LODI BY 400 AM CDT... LAKE WISCONSIN BY 405 AM CDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. MGG
Local storm report, Jun 26, 3:47 AM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
347 AM CDT WED JUN 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 AM TSTM WND GST DARLINGTON 42.68N 90.12W
06/26/2013 M61.00 MPH LAFAYETTE WI MESONET
MEASURED AT DARLINGTON ELEMENTARY/MIDDLE SCHOOL.
&&
DDVLocal storm report, Jun 26, 4:58 AM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
458 AM CDT WED JUN 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM TSTM WND GST MADISON TRUAX AIRPORT 43.14N 89.33W
06/26/2013 M59 MPH DANE WI ASOS
0445 AM TSTM WND GST 3 NE MADISON 43.11N 89.34W
06/26/2013 M66 MPH DANE WI TRAINED SPOTTER
MEASURED BY EAST TOWNE MALL.
&&
DDVThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 9:17 PM CDT | River Flood Warning | MKX | Rock | 4 days |
| Jun 26, 4:12 AM CDT | Areal Flood Advisory | MKX | Rock, Walworth | 3 hr |
| Jun 26, 4:39 AM CDT | Severe Thunderstorm Warning | MKX | Dane | 36 min |
| Jun 26, 4:51 AM CDT | Flash Flood Warning | MKX | Columbia, Dane, Sauk | 3 hr |
| Jun 26, 5:35 AM CDT | Flash Flood Warning | MKX | Dane | 3 hr |
| Jun 26, 6:46 AM CDT | Flash Flood Warning | MKX | Rock, Walworth | 4 hr |
| Jun 26, 7:06 AM CDT | Flash Flood Warning | MKX | Jefferson, Rock | 3 hr |
| Jun 26, 8:41 AM CDT | Areal Flood Advisory | MKX | Kenosha, Racine, Walworth | 4 hr |
| Jun 26, 10:08 AM CDT | River Flood Warning | MKX | Waukesha | 5 hr |
| Jun 26, 10:54 AM CDT | River Flood Warning | MKX | Rock | 23 hr |
Nearby
Flash Flood Warnings in Wisconsin, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.